Advertisement

Journal of Homotopy and Related Structures

, Volume 12, Issue 3, pp 741–763 | Cite as

On homology of associative shelves

  • Alissa S. Crans
  • Sujoy Mukherjee
  • Józef H. PrzytyckiEmail author
Article

Abstract

Homology theories for associative algebraic structures are well established and have been studied for a long time. More recently, homology theories for self-distributive algebraic structures motivated by knot theory, such as quandles and their relatives, have been developed and investigated. In this paper, we study associative self-distributive algebraic structures and their one-term and two-term (rack) homology groups.

Keywords

Spindles Knot theory One-term and two-term (rack) distributive homology Unital Self-distributive semigroups Laver tables 

Mathematics Subject Classification

Primary 18G60 Secondary 20M32 20N02 57M25 

Notes

Acknowledgements

The authors would like to thank Maciej Niebrzydowski for initial computations and Marithania Silvero for useful comments and suggestions. Furthermore, the authors would like to thank the referee for comments and suggestions.

References

  1. 1.
    Biondi, E., Divieti, L., Guardabassi, G.: Counting paths, circuits, chains, and cycles in graphs: a unified approach. Can. J. Math. 22, 22–35 (1970)MathSciNetCrossRefzbMATHGoogle Scholar
  2. 2.
    Burstin, C., Mayer, W.: Distributive gruppen endlicher ordnung (english translation: Finite distributive groups). J. Reine Angew. Math 160, 111–130 (1929). doi: 10.1515/crll.1929.160.111. (German). arXiv:1403.6326
  3. 3.
    Crans, A., Przytycki, J.H., Putyra, K.K.: Torsion in one term distributive homology. Fundamenta Mathematicae, vol. 225, pp. 75–94 (2014). arXiv:1306.1506
  4. 4.
    Dehornoy, P.: Progress in Mathematics. Braids and self-distributivity, vol. 192. Birkhäuser, Basel (2000)Google Scholar
  5. 5.
    Dehornoy, P., Lebed, V.: Two- and three-cocycles for Laver tables. J. Knot Theory Ramif. 23(4), 1450017 (2014)MathSciNetCrossRefzbMATHGoogle Scholar
  6. 6.
    Etingof, P., Graña, M.: On rack cohomology. J. Pure Appl. Algebra 177, 49–59 (2003). arXiv:math/0201290v2 [math.QA]
  7. 7.
    Fenn, R., Rourke, C., Sanderson, B.: An introduction to species and the rack space. Bozhuyuk, M.E. (ed.), Topics in Knot Theory. Proceedings of the Topology Conference, Erzurum, NATO Adv. Sci. Inst. Ser. C. Math. Phys. Sci., vol. 399, pp. 33–35. Kluwer Academic Publishers, Amsterdam (1993)Google Scholar
  8. 8.
    Fenn, R., Rourke, C., Sanderson, B.: Trunks and classifying spaces. Appl. Categ. Struct. 3, 321–356 (1995)MathSciNetCrossRefzbMATHGoogle Scholar
  9. 9.
    Fenn, R., Rourke, C., Sanderson, B.: James Bundles and Applications (1996). http://www.maths.warwick.ac.uk/cpr/ftp/james.ps. (preprint)
  10. 10.
    Guardabassi, G.: Counting constrained routes in complete networks: the H-function. (unpublished notes cited in [BDG]) Google Scholar
  11. 11.
    Ježek, J., Kepka, T.: Selfdistributive groupoids Part D1: left distributive semigroups. Acta Universitatis Carolinae. Mathematica et Physica 47(1), 15–56 (2006). https://eudml.org/doc/246241?lang=es&limit=15
  12. 12.
    Kepka, T.: Varieties of left distributive semigroups. Acta Univ. Carolinae Math. Phys. 22(2), 23–37 (1981)MathSciNetzbMATHGoogle Scholar
  13. 13.
    Kimura, N.: The structure of idempotent semigroups I. Pac. J. Math. 8(2), 257–275 (1958)MathSciNetCrossRefzbMATHGoogle Scholar
  14. 14.
    Laver, R.: On the algebra of elementary embeddings of a rank into itself. Adv. Math. 110(2), 334–346 (1995). arXiv:math/9204204v1 [math.LO]
  15. 15.
    Lawvere, F.W.: Qualitative distinctions between some toposes of generalized graphs. Contemp. Math. 92, 261–299 (1989)MathSciNetCrossRefzbMATHGoogle Scholar
  16. 16.
    Lebed, V.: Cohomology of finite monogenic self-distributive structures. J. Pure Appl. Algebra 220(2), 711–734 2016. arXiv:1503.07030
  17. 17.
    Litherland, R.A., Nelson, S.: The Betti numbers of some finite racks. J. Pure Appl. Algebra 178, 187–202 (2003). arXiv:math/0106165v4 [math.GT]
  18. 18.
    Loday, J.L.: Cyclic homology. In: Grund. Math. Wissen. Band, vol. 301. Springer, Berlin (1992). (second edition, 1998) Google Scholar
  19. 19.
    Niebrzydowski, M., Przytycki, J.H.: Homology of dihedral quandles. J. Pure Appl. Algebra 213, 742–755 (2009). http://front.math.ucdavis.edu/math.GT/0611803
  20. 20.
    Peirce, C.S.: On the algebra of logic. Am. J. Math. 3(1), 15–57 (1880)CrossRefzbMATHGoogle Scholar
  21. 21.
    Petrich, M.: Introduction to Semigroups. Charles E.Merrill Publishing Company, Columbus (1973)zbMATHGoogle Scholar
  22. 22.
    Przytycki, J.H.: Distributivity versus associativity in the homology theory of algebraic structures. Demonstratio Mathematica 44(4) (2011). arXiv:1109.4850
  23. 23.
    Przytycki, J.H.: Knots and distributive homology: from arc colorings to Yang–Baxter homology. In: New Ideas in Low Dimensional Topology, vol. 56, pp. 413–488. World Scientific, Singapore (2015). arXiv: 1409.7044 [math.GT]
  24. 24.
    Przytycki, J.H., Sikora, A.S.: Distributive products and their homology. Commun. Algebra 42(3), 1258–1269 (2014). arXiv:1105.3700
  25. 25.
    Przytycki, J.H., Yang, S.Y.: The torsion of a finite quasigroup quandle is annihilated by its order. J. Pure Appl. Algebra 219(10), 4782–4791 (2015). arXiv:1411.1727
  26. 26.
    Sam, C.: Blog of John Baez, May 23, 2015Google Scholar
  27. 27.
    Schröder, E.: Über Algorithmen und Calculn. Archive der Math. und Phys. 5, 225–278 (1887)zbMATHGoogle Scholar
  28. 28.
    Shützenberger, M.P.: Sur certains treillisgauches. C. R. Acad. Sci. Paris 225, 277–278 (1947)MathSciNetGoogle Scholar
  29. 29.
    Zejnullahu, A.: Free left distributive semigroups. Acta Universitatis Carolinae. Mathematica et. Physica 30(1), 29–32 (1989)MathSciNetzbMATHGoogle Scholar

Copyright information

© Tbilisi Centre for Mathematical Sciences 2016

Authors and Affiliations

  • Alissa S. Crans
    • 1
  • Sujoy Mukherjee
    • 2
  • Józef H. Przytycki
    • 2
    • 3
    Email author
  1. 1.Department of MathematicsLoyola Marymount UniversityLos AngelesUSA
  2. 2.Department of MathematicsThe George Washington UniversityWashington DCUSA
  3. 3.University of GdańskGdańskPoland

Personalised recommendations